Alert archive / California / Wind Advisories in 2009

Wind Advisory 11, NWS San Francisco Bay Area, CA

November 28, 2009

NWS San Francisco Bay Area, CA issued this wind advisory at Nov 28, 2009, 5:30 AM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2009, 5:30 AM PST (13:30 UTC)
Expired
Nov 29, 2009, 10:00 AM PST
In force
29 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 281330
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
530 AM PST SAT NOV 28 2009

...STRONG AND GUSTY NORTH WINDS IN THE HILLS TODAY...

CAZ507-511-290100-
/O.NEW.KMTR.WI.Y.0011.091128T1330Z-091129T0100Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
530 AM PST SAT NOV 28 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR THE
NORTH AND EAST BAY HILLS OF THE SAN FRANCISCO BAY AREA...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON. 

AT 5 AM SATURDAY MORNING NORTHERLY WINDS WERE GUSTING BETWEEN 40
AND 50 MPH ACROSS PORTIONS OF THE NORTH AND EAST BAY HILLS. EXPECT
WIND GUSTS OF AROUND 50 MPH TO CONTINUE AT ELEVATIONS ABOVE 1000
FEET THROUGH MUCH OF THE DAY. WINDS WILL DECREASE LATE THIS
AFTERNOON AND EVENING. WINDS ARE EXPECTED TO INCREASE ONCE AGAIN
TONIGHT...BUT WILL NOT LIKELY BE AS STRONG AS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DYKEMA
3 follow-up statements
000 
WWUS76 KMTR 282211
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
211 PM PST SAT NOV 28 2009

...STRONG AND GUSTY NORTHERLY WINDS IN THE NORTH AND EAST BAY HILLS
THROUGH SUNDAY MORNING...

CAZ507-511-291400-
/O.EXT.KMTR.WI.Y.0011.000000T0000Z-091129T1800Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
211 PM PST SAT NOV 28 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY
FOR THE NORTH AND EAST BAY HILLS ABOVE 1000 FEET...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST SUNDAY. 

AS OF 2 PM SATURDAY AFTERNOON NORTHERLY WINDS WERE GUSTING BETWEEN 
40 AND 65 MPH ACROSS PORTIONS OF THE NORTH AND EAST BAY HILLS.
EXPECT WIND GUSTS OF AROUND 50 MPH TO CONTINUE AT ELEVATIONS ABOVE
1000 FEET SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WINDS WILL DECREASE
SHORTLY AFTER SUNRISE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMTR 291150
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
350 AM PST SUN NOV 29 2009

...STRONG AND GUSTY NORTHERLY WINDS IN THE NORTH AND EAST BAY
HILLS THROUGH LATE THIS MORNING...

CAZ507-511-291800-
/O.CON.KMTR.WI.Y.0011.000000T0000Z-091129T1800Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
350 AM PST SUN NOV 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

AS OF 3 AM SUNDAY MORNING NORTHERLY WINDS WERE GUSTING BETWEEN 40
AND 65 MPH ACROSS PORTIONS OF THE NORTH AND EAST BAY HILLS. EXPECT
WIND GUSTS OF AROUND 50 MPH TO CONTINUE AT ELEVATIONS ABOVE 1000
FEET THROUGH LATE THIS MORNING. WINDS WILL DECREASE A FEW HOURS
AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
EVANS
WEATHER.GOV/SANFRANCISCO
000 
WWUS76 KMTR 291810
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1010 AM PST SUN NOV 29 2009

CAZ507-511-291915-
/O.EXP.KMTR.WI.Y.0011.000000T0000Z-091129T1800Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
1010 AM PST SUN NOV 29 2009

...WIND ADVISORY HAS EXPIRED FOR THE NORTH AND EAST BAY HILLS...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE PERIOD OF STRONGEST WINDS HAS NOW ENDED IN THE NORTH AND EAST
BAY HILLS. WINDS WILL CONTINUE TO DECREASE THROUGH MIDDAY AND
EARLY AFTERNOON.

PLEASE SEE NWUS56 KMTR SFOLSRMTR FOR A SUMMARY OF OBSERVED WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:35 AM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 28, 3:35 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
335 AM PST SAT NOV 28 2009

.DISCUSSION...AS OF 3:30 AM SATURDAY...THE UPPER LOW THAT BROUGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO OUR REGION ON
FRIDAY IS DRIFTING SLOWLY TO THE SOUTHEAST INTO SOUTHERN CALIFORNIA
EARLY THIS MORNING. MOST MOISTURE AND INSTABILITY ASSOCIATED WITH
THE UPPER LOW HAS MOVED OUT OF OUR AREA...ALTHOUGH RADAR STILL
SHOWS A FEW WEAK RETURNS IN SOUTHEAST MONTEREY COUNTY. SATELLITE AND
RADAR TRENDS...ALONG WITH SHORT-TERM MODEL DATA...ALL INDICATE THAT
SHOWERS WILL BE COMPLETELY OUT OF OUR AREA BY SUNRISE.

NORTH-SOUTH PRESSURE GRADIENTS ACROSS NORTHERN CALIFORNIA HAVE BEEN
INCREASING STEADILY SINCE YESTERDAY MORNING AS LOW PRESSURE DEEPENS
OVER SOUTHERN NEVADA AND HIGH PRESSURE BUILDS OVER OREGON. THE
GRADIENT FROM ACV TO SFO CURRENTLY STANDS AT AN IMPRESSIVE 10.4 MB.
BRISK NORTH WINDS HAVE DEVELOPED IN THE HILLS OF THE NORTH AND EAST
BAY AND ALSO LOCALLY INTO THE VALLEYS OF THE NORTH BAY AND IN THE
SANTA CRUZ MOUNTAINS. WINDS ARE STILL BELOW WIND ADVISORY CRITERIA
WITH MAXIMUM GUSTS OF ABOUT 40 MPH BEING REPORTED IN THE NORTH BAY
MOUNTAINS. BOTH THE NAM AND GFS FORECAST 925 MB WINDS OVER THE SF BAY
AREA TO PEAK BETWEEN 12Z AND 18Z TODAY...SO EXPECT WINDS TO INCREASE
A BIT MORE BEFORE SUNRISE. THIS STILL LOOKS LIKE A MARGINAL WIND
EVENT IN THE HILLS...BUT WILL MONITOR WINDS CLOSELY OVER THE NEXT FEW
HOURS AND ISSUE A WIND ADVISORY FOR ELEVATIONS ABOVE 1000 FEET IN THE
N AND E BAY IF IT APPEARS THAT WINDS ARE LIKELY TO REACH ADVISORY
LEVELS AT MORE THAN A FEW ISOLATED LOCATIONS. WINDS WILL PROBABLY
EASE SOME THIS AFTERNOON...AND THEN VEER TO THE NORTHEAST AND
INCREASE ONCE AGAIN TONIGHT AS THE HIGH PRESSURE RIDGE BUILDS INTO
NORTHERN NEVADA. WINDS TONIGHT ARE NOT EXPECTED TO BE AS STRONG AS
WHAT WILL OCCUR THIS MORNING.

BRISK OFFSHORE WINDS ARE ADVECTING A DRY AIRMASS ACROSS THE REGION.
DRY AIR WILL MEAN SUNNY SKIES TODAY...ALONG WITH WARMER
TEMPERATURES. TEMPERATURES SHOULD WARM BACK UP TO ABOUT NORMAL OR A
BIT ABOVE NORMAL TODAY AFTER YESTERDAY'S BRIEF COOL-DOWN. DRY AIR AND
CLEAR SKIES WILL MEAN COOL TEMPERATURES TONIGHT AND AGAIN TOMORROW
NIGHT...PARTICULARLY IN THE VALLEYS. BUT DAYTIME TEMPS WILL CONTINUE
MOVING UPWARD (BY A FEW ADDITIONAL DEGREES) ON SUNDAY.

THE GENERAL CONSENSUS AMONG THE MEDIUM RANGE MODELS IS THAT A HIGH
AMPLITUDE RIDGE ALONG THE WEST COAST OF N AMERICA WILL MAINTAIN DRY
AND MILD CONDITIONS ACROSS OUR AREA THROUGH NEXT WEEK. HOWEVER...
THE MODELS INDICATE THAT A PIECE OF ENERGY BREAKING UNDER THE
RIDGE MIGHT BRING RAINFALL TO OUR AREA AROUND MIDWEEK.
PREVIOUSLY...IT WAS THE GFS THE SHOWED THE MOST PROMISE FOR SOME
RAIN NEXT WEEK...BUT THE LATEST GFS TRACKS A WEAK SYSTEM
INLAND WELL TO OUR SOUTH ON WEDNESDAY. THE ECMWF...WHICH HAD BEEN
DRY...NOW TRACKS A CLOSED UPPER LOW DIRECTLY ACROSS OUR REGION LATE
TUESDAY NIGHT INTO WEDNESDAY. WITH SO MUCH UNCERTAINTY...HAVE DECIDED
TO LEAVE THE EXTENDED POP GRIDS UNCHANGED AND NOT MENTION MIDWEEK
PRECIP AT THIS TIME.

A MAJOR PATTERN CHANGE CONTINUES TO BE SOMETHING TO WATCH FOR AFTER
THE CURRENT SEVEN DAY FORECAST PERIOD. IT'S STILL TOO EARLY TO SAY
WITH ANY DEGREE OF CERTAINTY WHAT IMPACTS MOISTURE FROM A WESTERN
PACIFIC TYPHOON OR A STRENGTHENING MJO WILL HAVE ON THE PATTERN
ACROSS THE PACIFIC DURING WEEK TWO. THE UPSHOT IS THAT A STRONG AND
WET BREAKTHROUGH OF THE WESTERLIES UNDER THE RIDGE REMAINS A STRONG
POSSIBILITY DURING THE SECOND WEEK OF DECEMBER.

&&

.AVIATION...AS OF 4:00 AM PST SATURDAY...A FEW CLOUDS OVER THE
SOUTHERN PART OF THE MRY BAY AREA IS MOVING OUT OF THE AREA
LEAVING VFR CONDITIONS FOR THE DAY. THE MAIN CONCERN WILL BE
STRONG WINDS JUST ABOVE THE SURFACE. SOME LOW LEVEL WIND SHEAR IS
POSSIBLE AROUND SFO AND OAK THROUGH 20Z WITH LIGHT WINDS AT THE
SURFACE INCREASING TO 30-40 KT AT 2000 FEET.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED. LOW LEVEL WIND SHEAR
IS POSSIBLE UNTIL 20Z DUE TO GUSTY WINDS OF 30-40KT AT 2000 FEET.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MRY BAY AREA TERMINALS...VFR CONDITIONS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TDY...HIGH SURF ADVISORY ON THE COAST TONIGHT THROUGH 4 PM
           TODAY.
        ...GALE WARNING...ALL COASTAL WATERS
        ...SCA FOR ROUGH BAR...SF BAR

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 11:28 AM PSTSmall Craft AdvisoryMTR4 hr
Nov 28, 3:16 PM PSTSmall Craft AdvisoryMTR6 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.